MAUDE Adverse Event Report: OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0824
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the review of the lot 17645079, one (1) unit was rejected due to the defect kinked coil damaged and one (1) for the defect damaged coil.These defects could be related to the reported issue related to the orbit galaxy complex fill coil 8x24.Further review of the device history record (dhr) confirmed that the rejected units were properly segregated and discarded.There were no other issues noted that would be considered as potentially related to the reported complaint.(b)(4).
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid-posterior communicating artery on a (b)(6) male patient with heavily tortuous, moderately calcified vessel, the first coil selected was determined to be undersized and was replaced with the orbit galaxy complex fill coil 8x24 (640cf0824) from lot 17645079.A guiding catheter (fubuki, asahi intecc), a microcatheter (headway, terumo), a y-connector (terumo) and a syringe were also used for the procedure.The framing was not successfully completed and the orbit galaxy complex fill coil became unraveled after being placed in and out of the lesion several times.The coil was replaced with the orbit galaxy complex fill (640cf0925) from lot 17562306.The new coil became stuck at the distal portion of the microcatheter and was removed.The coil was removed and the microcatheter was flushed before the coil was reinserted and the same issue was encountered at the same distal position on the microcatheter.The reported event did not result in any patient injury or adverse event.There was no reported complication.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.

Brand Name
OG TDL CMPLX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7213435
Report Number3008264254-2018-00501
Device Sequence Number1223073
Product Code KRD
UDI-Device Identifier10886704030386
UDI-Public10886704030386
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number640CF0824
Device Lot Number17645079
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR